A removal lemma for systems of linear equations over finite fields

By Daniel Král', Oriol Serra, Lluís Vena. 2008

74 citations recorded by the source corpus.

We prove a removal lemma for systems of linear equations over finite fields: let X1, …, Xm be subsets of the finite field Fq and let A be a (k × m) matrix with coefficients in Fq; if the linear system Ax = b has o(qm−k) solutions with xi ∈ Xi, then we can eliminate all these solutions by deleting o(q) elements from each Xi. This extends a result of Green [Geometric and Functional Analysis 15 (2) (2005), 340–376] for a single linear equation in abelian groups to systems of linear equations. In particular, we also obtain an analogous result for systems of equations over integers, a result conjectured by Green. Our proof uses the colored version of the hypergraph Removal Lemma.

Subfields: Artificial Intelligence, Computational Theory and Mathematics, Discrete Mathematics and Combinatorics

View Paper: https://www.semanticscholar.org/paper/b35ccd728f594a5710d4d99ca020c77e0f3db114

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Artificial Intelligence

  1. David Saxton
  2. Andrew G. Thomason
  3. David Conlon
  4. Yufei Zhao
  5. David E. Speyer
  6. Robert D. Kleinberg
  7. Jacob Fox
  8. W. Sawin

In Computational Theory and Mathematics

  1. David Conlon
  2. Jacob Fox
  3. David Saxton
  4. Andrew G. Thomason
  5. Yufei Zhao
  6. David E. Speyer
  7. Robert D. Kleinberg
  8. Robert Morris

In Discrete Mathematics and Combinatorics

  1. David Conlon
  2. Jacob Fox
  3. David Saxton
  4. Andrew G. Thomason
  5. Yufei Zhao
  6. David E. Speyer
  7. Robert Morris
  8. Wojciech Samotij

Citations in the corpus